Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 24, 2001, 10:57 AM CST for Atoka County, Coal County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2001, 10:57 AM CST (16:57 UTC)
- Expired
- Feb 24, 2001, 11:45 AM CST
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Atoka County, OK, Coal County, OK
The radar
The Norman radar (KTLX), 135 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
032
WUUS54 KOUN 241659
SVROKC
OKC005-029-241745-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1057 AM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATOKA COUNTY IN SOUTHEAST OKLAHOMA
COAL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1145 AM CST
* AT 1054 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM JUST
NORTHWEST OF COALGATE. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 12
MILES SOUTHWEST OF ATOKA. THE STORMS WERE MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE ATOKA...CANEY...CENTRAHOMA...
CHOCKIE...COALGATE...LANE...LEHIGH...OLNEY...PHILLIPS...
STRINGTOWN...TUSHKA AND WARDVILLE
HAIL UP TO THE SIZE OF NICKELS AND 65 MPH WINDS ARE LIKELY WITH
THESE SEVERE THUNDERSTORMS.
LAT...LON 3465 9637 3419 9641 3418 9594 3467 9585
3482 9606
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:35 AM CST, 6 hours 22 minutes earlier.
Area forecast discussion, Feb 24, 4:35 AM CST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 AM CST SAT FEB 24 2001
NOT MUCH TIME FOR DISCUSSION THIS MRNG WITH SVR WX ALREADY IN
PROGRESS IN PARTS OF THE FA. STG NEG TILT UPR SYS WILL EJECT FROM
THE SRN ROCKIES INTO THE PLAINS DURING THE DAY. MEANWHILE WARM FRONT
ALG THE RED RIVER ERLY THIS MRNG CONTS TO LIFT SLOWLY NWD WITH 60+
DEWPOPINT AIR S OF THIS BNDRY. BEST SVR THRT THIS MRNG WILL LIKELY
BE IN VNCTY OF THE WARM FRONT ACRS N TX AND SRN OK ZONES AS SQUALL
INTERSECTS THIS BNDRY. SVR WX THRT WILL SHIFT INTO ERN SECS OF THE
FA LATER TODAY AS WARM FRONT CONTS TO LIFT NWD AND SFC LO
STRENGTHENS AND MOVES EWD. WILL CONT FFA INTO THE DAY FOR MUCH OF
THE AREA. ALTHOUGH STORMS WILL BE REL FAST HEAVY RAIN STILL A
THREAT...IN ADDITION RAINFALL ACROSS THE AREA THURSDAY NIGHT AND
FRIDAY HAS LEFT FFG VALUES PRETTY LOW. NEXT PROB TO DEAL WITH IN THE
FIRST PD WILL BE STG SWLY WINDS EXPECTED TO DEVELOP BEHIND THE DRY
LINE. DEEPENING SFC LO EXPECTED TO MOVE FROM SWRN KS THIS MRNG INTO
NERN KS BY THE END OF THE DAY. SFC GRAD WILL TIGHTEN ACRS THE FA. IN
ADDITION STG WINDS ALOFT...H8 WINDS OF 40 TO 50 KTS AND H7 WINDS OF
50 TO 70 KTS MAY MIX DOWN DURING THE AFTN. WILL INCLUDE WIND ADVY
FOR ALL ZONES ALTHO ERN AREAS WILL NOT LIKELY SEE THE STRONG WINDS
UNTIL AFTN. DAY SHIFT WILL NOT TO MONITOR FOR PSBL UPGRADE TO HI
WIND WRNG. ACTIVITY SHUD BE EAST OFTHE FA BY THIS EVENING SO WILL LV
FCST DRY FROM TONIGHT INTO SUNDAY NIGHT. RETURN FLOW AND AN APCHG
UPR SYS BRING A THRT OF PRECIP MONDAY WITH A CANADIAN CDFNT EXPECTED
TO PUNCH INTO THE AREA TUESDAY. WILL CONT WITH MENTION OF SNOW FOR
NRN SECS TUESDAY WITH RAIN IN THE S. NUMBERS TO FOLLOW LATER.
FCSTID = 2
OKC 64 35 57 41 / 100 0 0 10
HBR 67 34 58 41 / 40 0 0 10
SPS 70 37 63 43 / 80 0 0 10
GAG 59 28 55 35 / 60 10 0 10
PNC 62 32 54 39 / 100 0 0 10
DUA 70 40 62 42 / 100 0 0 10
.OUN...
OK...FLASH FLOOD WATCH TODAY
OKZ007>008-012>013-018>020-023>032-037>048-050>052.
WIND ADVISORY TODAY OKZ004>052.
TX...FLOOD WATCH TTHIS MORNING TXZ086-089-090.
WIND ADVISORY TODAY TXZ083>090.In the hours before
Local storm report, Feb 24, 9:50 AM CST, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
950 AM CST SAT FEB 24 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 AM CHANDLER OK .75 INCH HAIL
02/24/01 LINCOLN BY SHERIFF OFFICE.
CWLocal storm report, Feb 24, 9:57 AM CST, 1 hour before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
957 AM CST SAT FEB 24 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0944 AM STROUD OK WIND DAMAGE
02/24/01 LINCOLN PWR LINES DOWN. BY E.M.
CWLocal storm report, Feb 24, 10:15 AM CST, 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1015 AM CST SAT FEB 24 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 AM EAST SIDE OF LONE GROVE OK WIND DAMAGE
02/24/01 CARTER HIGH WINDS LIFTED ROOF ON
BLDG..CAUSING WALLS TO
COLLASPEN. EM REPORT.
CWLocal storm report, Feb 24, 10:30 AM CST, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1030 AM CST SAT FEB 24 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM MARIETTA OK 1.00 INCH HAIL
02/24/01 LOVE E55MPH WIND GUST ALSO. EM
REPORTS
CWLocal storm report, Feb 24, 10:50 AM CST, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1050 AM CST SAT FEB 24 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0958 AM LITTLE OK WIND DAMAGE
02/24/01 SEMINOLE BARN DESTROYED AND POWER
LINES DOWN
DALocal storm report, Feb 24, 10:55 AM CST, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1055 AM CST SAT FEB 24 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 AM 9 SW OAKLAND OK 68 MPH WIND GUST
02/24/01 MARSHALL OK MESONET
1025 AM 5 S MILL CREEK OK .75 INCH HAIL
02/24/01 JOHNSTON PUBLIC REPORT
DAThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:10 AM CST | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Feb 24, 2:10 AM CST | Severe Thunderstorm Warning | OUN | Greer | 50 min |
| Feb 24, 3:53 AM CST | Severe Thunderstorm Warning | OUN | Jackson | 52 min |
| Feb 24, 5:12 AM CST | Severe Thunderstorm Warning | OUN | Kay, Noble | 48 min |
| Feb 24, 9:28 AM CST | Severe Thunderstorm Warning | OUN | Lincoln | 47 min |
| Feb 24, 9:46 AM CST | Severe Thunderstorm Warning | OUN | Coal | 44 min |
| Feb 24, 10:01 AM CST | Severe Thunderstorm Warning | OUN | Love, Marshall | 44 min |
| Feb 24, 10:18 AM CST | Severe Thunderstorm Warning | OUN | Johnston, Pontotoc | 42 min |
| Feb 24, 10:49 AM CST | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.